Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 13, 2012, 3:17 PM CDT for Washington County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2012, 3:17 PM CDT (20:17 UTC)
- Expired
- Apr 13, 2012, 3:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
County Washington County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 423 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
656
WWUS84 KTSA 132017
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT FRI APR 13 2012
OKZ054>056-132045-
NOWATA OK-OSAGE OK-WASHINGTON OK-
317 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN NOWATA...EASTERN OSAGE AND WASHINGTON
AT 317 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
OCHELATA...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OCHELATA...BARTLESVILLE...DEWEY...WANN...DELAWARE AND NOWATA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3699 9580 3671 9557 3652 9605 3665 9620
TIME...MOT...LOC 2017Z 224DEG 36KT 3661 9606
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 13, 12:46 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 13, 12:46 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1246 PM CDT FRI APR 13 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. BROKEN TO OVERCAST LOW LEVEL CLOUD DECKS AS WELL AS GUSTY SOUTHERLY WINDS HAVE BEEN OBSERVED AND ARE EXPECTED TO CONTINUE ACROSS ALL TAF SITES THROUGH THE PERIOD AS THE REGION REMAINS WITHIN A WARM SECTOR AHEAD OF DRYLINE OVER WESTERN OKLAHOMA. CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT AND WILL CONTINUE THE VCTS FOR BVO/TUL/RVS/XNA SITES. && .PREV DISCUSSION... /ISSUED 1053 AM CDT FRI APR 13 2012/ ..UPDATE... DISCUSSION... A FEW STORMS HAVE DEVELOPED OVER THE FAR NORTHEAST CORNER OF OKLAHOMA AND THE FAR NORTHWEST CORNER OF ARKANSAS IN THE VICINITY OF A WARM FRONT PUSHING NORTHEAST THIS MORNING. SENT A MORNING UPDATE TO TWEAK POPS FOR THE NEXT FEW HOURS...OTHERWISE THE REST OF THE GRIDS LOOK TO BE IN GOOD SHAPE. THUNDERSTORM CHANCES WILL REMAIN THROUGH THE AFTERNOON/EVENING AND OVERNIGHT AS STORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE POSITIONED OVER WESTERN OKLAHOMA AND PUSH EAST- NORTHEASTWARD. LATEST MODEL ANALYSIS INDICATES THAT THESE STORMS COULD BE DURING THE EVENING AND INTO THE OVERNIGHT HOURS. A RISK OF SEVERE WEATHER WILL BE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS... AND ALSO A LIMITED THREAT OF TORNADOES. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 78 64 75 / 60 30 60 60 FSM 62 80 62 77 / 30 20 30 70 MLC 67 77 67 76 / 30 20 50 70 BVO 65 79 64 77 / 70 50 60 50 FYV 60 76 62 72 / 40 20 40 70 BYV 60 76 62 72 / 40 20 30 70 MKO 62 78 64 75 / 50 20 50 70 MIO 65 77 67 75 / 70 30 50 60 F10 66 77 66 76 / 50 20 50 70 HHW 65 79 67 73 / 20 20 40 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...20
Hazardous weather outlook, Apr 13, 1:19 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 119 PM CDT FRI APR 13 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-140630- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 119 PM CDT FRI APR 13 2012 ...AN ACTIVE WEATHER PATTERN WITH SEVERAL ROUNDS OF SEVERE WEATHER LIKELY THROUGH THE WEEKEND... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...ALONG AND NORTH OF INTERSTATE 44. ONSET...AFTER 6PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6PM. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED CONVECTION IS BEGINNING TO DEVELOP ACROSS SOUTHWEST OKLAHOMA ALONG AND NEAR THE DRYLINE. THESE STORMS ARE EXPECTED TO CONTINUE TO DEVELOP ALONG THE DRYLINE AND SPREAD EAST AND NORTHEASTWARD TOWARDS EASTERN OKLAHOMA THIS AFTERNOON AND EVENING AS THE LOW LEVEL JET STRENGTHENS AND INSTABILITY REMAINS HIGH. THESE CONDITIONS WILL ALLOW FOR AN ELEVATED RISK OF SEVERE WEATHER ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS AND ALSO A LIMITED TORNADO THREAT WILL BE CAPABLE THIS EVENING AND INTO THE OVERNIGHT HOURS. THE GREATER CHANCES FOR SEVERE WEATHER LOOK TO BE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH THE GREATER TORNADO POTENTIAL ALONG AND NORTH OF INTERSTATE 44. LOCALIZED HEAVY RAIN AND FLASH FLOODING WILL ALSO BE OF SOME CONCERN...ALTHOUGH WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO BE OUT OF THE AREA BY SUNRISE SATURDAY MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. MONDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER ACROSS PARTS OF THE AREA CONTINUES TO BE PROBABLE THIS WEEKEND. MUCH OF SATURDAY SHOULD REMAIN FAIRLY QUIET...WITH SEVERE THUNDERSTORM ACTIVITY DEVELOPING LATE IN THE DAY...PERSISTING INTO SUNDAY. THUNDERSTORMS ARE EXPECTED TO INITIATE SATURDAY AFTERNOON AND EVENING ALONG AND NEAR THE DRYLINE IN WESTERN AND CENTRAL OKLAHOMA AND QUICKLY MOVE TOWARDS EASTERN OKLAHOMA...WITH SUPERCELLS THE EXPECTED STORM MODE. HIGH INSTABILITY...DEEP LAYER SHEAR...AND ALSO LOW LEVEL SHEAR ARE SUPPORTIVE OF A STRONG TORNADO THREAT...IN ADDITION TO VERY LARGE HAIL NEAR BASEBALL SIZE AND DAMAGING WIND GUSTS. THE MOST LIKELY PART OF THE AREA TO SEE SUPERCELLS IS WEST OF THE HIGHWAY 69 CORRIDOR IN NORTHEAST OKLAHOMA. THERE ARE SOME INDICATIONS THAT A SQUALL LINE COULD FORM AFTER MIDNIGHT SATURDAY NIGHT AS A COLD FRONT OVERTAKES THE DRYLINE. THE SQUALL LINE WOULD PUSH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY SUNDAY AFTERNOON. DUE TO THE HIGH LOW LEVEL SHEAR...THIS WOULD NOT END THE TORNADO THREAT COMPLETELY...ALTHOUGH THE THREAT OF SIGNIFICANT TORNADOES WOULD LESSEN. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS...FIRST RESPONDERS...AND OTHER INTERESTED PARTIES SHOULD CONTINUE TO MONITOR FORECASTS AND STATEMENTS AS DETAILS CONTINUE TO BE REFINED CONCERNING THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER DURING THE SATURDAY AND SUNDAY PERIOD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 13, 3:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT FRI APR 13 2012
OKZ054>056-132045-
NOWATA OK-OSAGE OK-WASHINGTON OK-
317 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN NOWATA...EASTERN OSAGE AND WASHINGTON
AT 317 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
OCHELATA...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OCHELATA...BARTLESVILLE...DEWEY...WANN...DELAWARE AND NOWATA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3699 9580 3671 9557 3652 9605 3665 9620
TIME...MOT...LOC 2017Z 224DEG 36KT 3661 9606The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Washington | 45 min |
| Apr 13, 4:24 PM CDT | Special Weather Statement | TSA | Nowata | 36 min |
| Apr 13, 4:38 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Apr 13, 5:05 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Apr 13, 5:20 PM CDT | Special Weather Statement | TSA | Pawnee | 25 min |
| Apr 13, 5:30 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 19 min |
| Apr 13, 6:01 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Apr 13, 6:18 PM CDT | Special Weather Statement | TSA | Creek | 27 min |
| Apr 13, 6:55 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.